MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected b-hcg ii results were obtained when two api proficiency samples were tested using vitros b-hcg lot 3580 on a vitros 5600 integrated system.Api first (remedial) survey, sample 1, vitros b-hcg ii result of <2.39 miu/ml versus the midpoint of the api range of 6.2 miu/ml (api range: 0.0 ¿ 12.4 miu/ml) api first (remedial) survey, sample 5, vitros b-hcg ii result of <2.39 miu/ml versus the midpoint of the api range of 6.2 miu/ml (api range: 0.0 ¿ 12.4 miu/ml) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros b-hcg results of <2.39 miu/ml were obtained from non-patient samples.Ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected b-hcg ii results were obtained when two api proficiency samples were tested using vitros b-hcg lot 3580 on a vitros 5600 integrated system.A definitive cause of the event was not established.A vitros b-hcg ii lot 3580 reagent issue cannot be ruled out as a contributor to the event as results identified as meeting potential health and safety criteria were isolated to lot 3580.However, historical results for qcs within the range for api sample 1 and api sample 5 indicated acceptable vitros b-hcg ii performance and ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg reagent lot 3580.There was no evidence of an instrument malfunction, however, as no diagnostic precision testing was conducted to verify the performance of the vitros 5600 integrated system, an instrument issue cannot be completely ruled out as a contributor to the event.No information was provided in relation to the preparation and handling of the api samples.It is possible improper preparation and handling of the api proficiency samples contributed to this event; however, this could not be confirmed.Furthermore, issues regarding the stability of the api samples cannot be ruled out as a contributor to the event, as the results that were identified as meeting potential health and safety criteria (api sample 1 and api sample 5) were from the first api survey which was classed as a 'remedial' survey.It is possible the proficiency samples for the first (remedial) survey were sent to participants early in 2023 and not tested by the customer until (b)(6) 2023.The vitros b-hcg ii ifu states specimens may be stored for up to 5 days at 2¿8 °c (36¿46 °f) or 4 weeks at -20 °c (-4 °f).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17396852
Report Number3007111389-2023-00122
Device Sequence Number18035421
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2023
Device Catalogue Number6802220
Device Lot Number3580
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown